Georgia, 2006

Damaging Wind in Georgia, July 6, 2006

July 6, 2006 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 6, 2:04 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 6, 2:04 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT THU JUL 6 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...NUMEROUS SHOWERS AND
TSTM ARE DVLPG ACROSS THE RGN THIS AFTN AHEAD OF A CDFNT. AT
18/06Z...THE CDFNT STRETCHED FROM ERN NC THROUGH THE SRN MIDLANDS
INTO W-CNTRL GA. THE ATMOS AHEAD OF THE FNT REMAINS VERY MOIST AND
UNSTABLE WITH MLCAPES AOA 2000 J/KG WITH LI/S BTWN -5 AND -7C.
SHOWERS AND TSTMS WL CONTINUE TO EXPAND IN COVERAGE AS THE CDFNT
MEANDERS THROUGH THE FCST AREA AND UPR LVL DIVG ASSOC WITH THE RIGHT
ENTRANCE REGION SWINGS THROUGH. WL MAINTAIN CATEGORICAL POPS FOR ALL
AREAS THROUGH MIDNGT THEN SLOWLY TAPER POPS DOWN FROM NW TO SE
THROUGH SUNRISE FRI AS DRIER AIR FILTERS IN FROM THE NW.
THERMODYNAMIC PROFILES WL SUPPORT A FEW CLUSTERS OF SVR TSTMS
THROUGH THIS EVNG...MAINLY WHERE SEA BREEZE AND OTHER MESOSCALE
BNDRY INTERACTIONS OCCUR. HVY RAIN MAY ALSO PRODUCE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS AS GENERAL RNFL AMOUNTS OF 1-2
INCHES WITH LCLLY HIGHER AMOUNTS ARE PSBL. THE KCHS AIRPORT HAS
ALREADY RCVD 1.89 INCHES AS OF 304 PM.

THE FNT AND ASSOC LOW-LVL MOISTURE WL BE SLOW TO CLR THE SRN ZONES
FRI MRNG AS LOW PRES DVLPS OFF THE SC COAST. WL NEED TO KEEP 20 POPS
IN PLACE FOR THE SC COAST EXTENDING BACK ALONG THE I-16 CORRIDOR
WITH 30 POPS FROM SAVANNAH S AS MODELS SHOW ONE LAST PIECE OF UPR
DIVG SWINGING THROUGH DURING THE MID-MRNG HRS. XPCT MOST AREAS TO BE
PCPN FREE BY ERLY AFTN...XCPT MAYBE ALONG THE ALTAMAHA RIVER WERE AN
ISOLD SHOWER CAN NOT BE RULE OUT. IT WILL BE CONSIDERABLY COOLER
THAN TDA WITH HIGHS GENERALLY IN THE MID 80S WITH LOWS THU NGT
RANGING FROM THE LWR 60S ACROSS THE HIGHER TERRAIN OF ALLENDALE...
JENKINS AND SCREVEN COUNTIES...TO THE LWR 70S ALONG THE COAST. WNDS
FRI NGT ARE XPCTD TO DECOUPLE SO DRAINAGE EFFECTS ALONG THE SAVANNAH
RIVER MAY ACTUALLY ALLOW TEMPS TO DROP TO NEAR RECORD TERRITORY AT
KSAV. RECORD LOWS AT CHS AND CHL APPEAR SAFE.

RECORDS LOWS FOR 07/08/06...
CHS 59/1938     CHL 66/1979    SAV 62/1972
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...SFC FNTL BNDRY WILL
CONTINUE TO MOVE WELL OFFSHORE SAT MRNG AS CUTOFF UPR LVL LOW PULLS
AWAY TWD THE NE...ALLOWING FOR SFC HIGH PRES AND UPR LVL NWLY FLOW
TO REGAIN CONTROL OVR THE AREA SAT THRU MON. DRIER AND COOLER CONDS
WILL PREVAIL SAT THRU MON WITH SFC NLY FLOW. BY MON NIGHT...THE SFC
HIGH PRES WILL SLIDE OFFSHORE AND RETURN FLOW ON THE BACKSIDE OF THE
HIGH WILL USHER INCREASINGLY MOIST AND WARM AIR BACK INTO THE AREA.
MEANWHILE...UPR LVL FLOW OVR THE LWR MISS VLY WILL BUCKLE AND ALLOW
SEVERAL SHTWVS TO MOVE THRU THE AREA MON NIGHT THRU THU. THE
COMBINATION OF THESE SHTWVS...THE RETURN OF AN UNSTABLE/CONVECTIVE
ENVIRONMENT AND INTERACTIONS WITH THE SEABREEZE WILL MEAN INCLUSION
OF SLGT CHC SHWRS/TSTMS INTO THE FORECAST FOR THE MIDDLE PORTIONS OF
NEXT WEEK. TIMING/LOCATION ISSUES PREVENT ANY HIGHER POPS ATTM.

TEMPS WILL REMAIN BELOW NORMAL ON SATURDAY WITH THE COOLER NWLY FLOW
IN PLACE...THEN STEADILY RECOVER TO NEAR NORMAL LEVELS FOR NEXT WEEK
WITH WARMER RETURN FLOW COMMENCING.
&&

.MARINE...SLY WNDS WL GRADUALLY TURN OFFSHORE OVRNGT AND FRI MRNG AS
THE CDFNT MEANDERS THROUGH THE MARINE AREA. LOW PRES PRES IS XPCTD
TO DVLP OFF THE SC COAST LTE TNGT/ERLY FRI WHICH MAY HELP TO PINCH
THE GRADIENT...MAINLY ACROSS THE SC ZONES BUT AT THIS JUNCTURE IT
DOES NOT APPEAR AS THROUGH WINDS WL BE ANY HIGHER THAN 15 KT.

NO ISSUES ANTICIPATED IN THE EXTENDED PORTION OF THE MARINE FCST.
WEAK FLOW WILL GENERALLY EXIST OVR THE WATERS THRU THE MIDDLE OF
NEXT WEEK...THUS WIND SPEEDS ARE CAPPED AT 15 KT. OCNL SWELL WAVES
FROM A POSSIBLE LOW PRES CENTER DEVELOPING ALONG A STALLED WRN ATLC
FNTL BNDRY MAY IMPACT THE COASTAL WATERS DURING THE FIRST HALF OF
NEXT WEEK...BUT ATTM WAVE HEIGHTS LOOK TO REMAIN AOB 5 FT.
&&

.AVIATION...WDSPRD TSTMS NEAR THE KCHS TERMINAL WL SLOWLY PUSH OFF
THE E OVR THE NXT FEW HRS...HWVR ADDITIONAL ACTIVITY DVLPG OVR
E-CNTRL GA WL LIKELY IMPACT BOTH THE KCHS AND KSAV TERMINALS LTR
THIS AFTN INTO ERLY THIS EVNG. HAVE TRIED TO CAPTURE THE TIMING OF
THE HEAVIEST TSTM ACTIVITY IN THE 18Z TAF CYCLE...HWVR FUTURE
AMENDMENTS WL LIKELY BE NEEDED. ONCE THE HEAVIEST SHOWER AND TSTMS
ACTIVITY DIES OFF...XPCT SCT LGT RAIN SHOWERS AND EXTENSIVE LOW-MID
LVL CLOUDINESS TO REMAIN THROUGH SUNRISE FRI...ESP AT KSAV.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

ST/JPC
Hazardous weather outlook, Jul 6, 3:20 AM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
420 AM EDT THU JUL 6 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC
OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20
NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH
GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL
BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL
LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND
COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL
COLLETON-CHARLESTON-COASTAL JASPER-
420 AM EDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS BEING THE MAIN HAZARD. LOCALLY HEAVY RAINFALL IS ALSO
LIKELY WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

RJB

In the hours before

Local storm report, Jul 6, 2:19 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     LIGHTNING        MONCKS CORNER           33.20N 80.01W
07/06/2006                   BERKELEY           SC   LAW ENFORCEMENT

            3 INJURED BY LIGHTNING ON HIGHWAY 52 BETWEEN MONCKS
            CORNER AND GOOSE CREEK.

&&

REV
Special weather statement, Jul 6, 2:19 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT THU JUL 6 2006

SCZ045-062000-
BERKELEY-
319 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 400 PM
EDT...

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF RED BANK LANDING...OR
ABOUT 5 MILES SOUTHEAST OF GOOSE CREEK...MOVING EAST AT 10 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CAINHOY...
DANIEL ISLAND...HUGER AND WANDO THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 6, 2:20 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     LIGHTNING        MONCKS CORNER           33.20N 80.01W
07/06/2006                   BERKELEY           SC   LAW ENFORCEMENT

            *** 3 INJ *** 3 INJURED BY LIGHTNING ON HIGHWAY 52
            BETWEEN MONCKS CORNER AND GOOSE CREEK.

&&

REV
Special weather statement, Jul 6, 2:21 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT THU JUL 6 2006

SCZ050-062000-
CHARLESTON-
321 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 400 PM
EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTH OF MCCLELLANVILLE TO 14 MILES NORTHEAST OF
CHARLESTON...MOVING NORTHEAST AT 20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...AWENDAW...MCCLELLANVILLE AND WAMBAW CORNER THROUGH 400 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jul 6, 2:37 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT THU JUL 6 2006

GAZ119-062015-
COASTAL CHATHAM-
337 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 415 PM
EDT...

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF WILMINGTON...OR ABOUT 9
MILES SOUTHEAST OF SAVANNAH...MOVING EAST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RIVERSIDE...THUNDERBOLT AND WILMINGTON ISLAND THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 6, 3:04 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT THU JUL 6 2006

GAZ114-137-062045-
LONG-TATTNALL-
404 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 445 PM EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF NOBLE...OR ABOUT 10
MILES EAST OF SURRENCY...MOVING NORTH AT 5 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...THROUGH
445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 75 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chatham

When
July 6, 3:15 PM EST
Where
Chatham County, Isle of Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
31.983, -81.050

Several trees down. One down on a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521024.